Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Northern Indiana

June 27, 2007Williams County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2007, 6:05 PM EDT for Williams County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 6:05 PM EDT (22:05 UTC)
Expired
Jun 27, 2007, 6:27 PM EDT
In force
22 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 272204
SVRIWX
OHC171-272300-
/O.NEW.KIWX.SV.W.0076.070627T2205Z-070627T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMS COUNTY IN NORTHWEST OHIO

* UNTIL 700 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 6 MILES SOUTHWEST OF
  EDON...OR ABOUT 7 MILES NORTH OF BUTLER...AND MOVING EAST AT 20
  MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLUMBIA...
  EDON...
  BLAKESLEE AND EDGERTON...
  MELBERN AND BRIDGEWATER CENTER...
  MONTPELIER...
  HALLOCK...BRYAN AND WEST JEFFERSON...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4164 8486 4144 8493 4143 8443 4171 8438

$$
1 follow-up statement
000 
WWUS53 KIWX 272227
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT WED JUN 27 2007

OHC171-272237-
/O.CAN.KIWX.SV.W.0076.000000T0000Z-070627T2300Z/
WILLIAMS OH-
627 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMS COUNTY IS
CANCELLED...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4164 8486 4144 8493 4143 8443 4171 8438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:06 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 27, 3:06 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
306 PM EDT WED JUN 27 2007

.SHORT TERM...
CDFNT LOCATED FM CENTRAL MI TO SERN IA THIS AFTN. BKN LINE OF TSTMS
ALONG FRONT WITH SCT CONVECTION OVER OUR CWA. GIVEN FORCING PROVIDED
BY MOISTURE CONVERGENCE ALONG APPROACHING CDFNT ALONG WITH ABUNDANT
AVAILABLE MOISTURE AND EXTREMELY UNSTABLE AIRMASS OVER THE AREA,
WILL CONTINUE WITH NUMEROUS TSTMS WITH LCLY HEAVY RAINFALL FCST INTO
TONIGHT. WITH LOSS OF HEATING AIR MASS WILL STABILIZE OVERNIGHT BUT
FORCING ASSOCIATED WITH APCHG CDFNT ALONG WITH SHRTWV LIFTING ENE FM
KS/MO THIS AFTN TO CENTRAL IL BY MORNING SUGGESTS STORMS MAY LINGER.
THIS SHRTWV SHOULD SLOW FRONT DOWN WITH DVLPG SFC WAVE ALONG IT
RESULTING IN A CONTD CHC OF TSTMS OVER SRN PORTIONS OF THE CWA ON
THU, WHILE NORTHERN PORTIONS SHOULD BE DRY AND COOLER. LITTLE CHANGE
TO GOING TEMPS WITH LOWS TONIGHT IN THE 60S AND HIGHS ON THU RANGING
FROM THE L70S NEAR LM TO THE L80S OVER SERN PORTIONS OF THE CWA.

&&

.LONG TERM...
LW TROUGH WILL DEEPEN ACRS ERN NOAM THIS PD IN RESPONSE TO STG SW
TROUGH CROSSING THROUGH CNTRL ONTARIO THIS AFTN. AS A RESULT...YET
ANOTHER COOL...DRY CANADIAN AIRMASS WILL BUILD SWD ACRS THE GREAT
LAKES FOR THE REMAINDER OF THE WORK WEEK INTO NXT WEEKEND WITH TEMPS
BELOW NORMAL XPCD.

BEYOND THAT...MED RANGE PROGS AS A WHOLE WOULD SUGGEST A WARMER AND
PERHAPS MORE ACTIVE BELT OF WESTERLIES TAKING SHAPE ACRS THE NRN US
AND INCLUDING THE GREAT LAKES REGION W/A RTN TO NR NORMAL TEMPS.

&&

.PREV DISCUSSION... /ISSUED 125 PM EDT WED JUN 27 2007/

AVIATION...
CONVECTION MOVG THROUGH NW INDIANA BEGINNING TO RE-INTENSIFY WHILE
OTHER BKN LINE OF STORMS DVLPG CLOSER TO CDFNT FROM CENTRAL MI TO
SERN IA. AIR MASS OVER NRN INDIANA AND UPSTREAM CLOSER TO CDFNT IS
VERY UNSTABLE WITH LIFTED INDICES IN -5C TO -10C RANGE AT 17Z
WHILE RECENT TAMDAR DATA FROM SBN SUGGESTS NO CAPPING INVERSION
OVER THE AREA. ALTHOUGH FORCING LIMITED ACROSS NRN INDIANA THIS
AFTN, EXPECT SCT TSTMS WILL CONT TO DVLP AND BECOME MORE NUMEROUS
BY LATE AFTN AS CDFNT APPROACHES FROM THE NW. THUS, ADDED TEMPO
TSRA GROUP TO TAFS LATE THIS AFTN AND EARLY EVE. CDFNT EXPECTED TO
MOVE THROUGH SBN AROUND 06Z AND FWA AROUND 14Z. ALTHOUGH COVERAGE
OF STORMS WILL LIKELY DECREASE WITH LOSS OF HEATING TNGT, SOME
THREAT OF TSTMS WILL PERSIST UNTIL FROPA, BUT TIMING/COVERAGE TOO
DOUBTFUL TO MENTION IN LATER PORTION OF TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...TAYLOR
LONG TERM....HOLSTEN
Hazardous weather outlook, Jun 27, 5:03 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EDT WED JUN 27 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
503 AM EDT WED JUN 27 2007 /403 AM CDT WED JUN 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING...THEN
THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND TONIGHT...WITH
DAMAGING WINDS THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE STRONGER AND SLOWER
MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY SOUTH OF
ROUTE 30. ISOLATED SEVERE WEATHER AND HEAVY RAINFALL WITH
LOCALIZED FLOODING ARE STILL POSSIBLE.

THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY
BEHIND A STRONG COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST
AND WAVES MAY APPROACH 4 TO 6 FEET. MONITOR CONDITIONS AND
FORECASTS IF YOU ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...REPORTS OF ISOLATED SEVERE WEATHER CAN BE CALLED INTO
THE NATIONAL WEATHER SERVICE OFFICE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-280915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
503 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY MORNING. WINDS
AND WAVES ARE EXPECTED TO APPROACH SMALL CRAFT ADVISORY CRITERIA
THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 27, 5:17 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     LAGRANGE                41.64N  85.42W
06/27/2007                   LAGRANGE           IN   LAW ENFORCEMENT

            TREES DOWN IN LAGRANGE AND SOUTH OF LAGRANGE ALONG
            HIGHWAY 5

&&

MSK
Local storm report, Jun 27, 5:24 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     LITCHFIELD              42.04N  84.76W
06/27/2007                   HILLSDALE          MI   LAW ENFORCEMENT

            LARGE TREES DOWN.

&&

TCC
Local storm report, Jun 27, 5:30 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     PIONEER                 41.68N  84.55W
06/27/2007                   WILLIAMS           OH   LAW ENFORCEMENT

            TREE DOWN.

&&

TCC
Local storm report, Jun 27, 5:33 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     HILLSDALE               41.93N  84.64W
06/27/2007                   HILLSDALE          MI   EMERGENCY MNGR

            SCATTERED TREES DOWN ACROSS WESTERN PARTS OF THE
            COUNTY.

&&

TCC
Local storm report, Jun 27, 6:00 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0505 PM     MARINE TSTM WIND MICHIGAN CITY           41.71N  86.88W
06/27/2007  M55 MPH          LA PORTE           IN   MESONET

&&

MSK
Local storm report, Jun 27, 6:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     PIONEER                 41.68N  84.55W
06/27/2007                   WILLIAMS           OH   LAW ENFORCEMENT

            TREES DOWN ACROSS NORTHERN PARTS OF THE COUNTY. SOME
            TRAPPED BY TREES ONTO CARS.

&&

TCC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningIWXWilliams43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.